Alert archive / California / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 17, NWS Reno, NV

July 10, 2007Lassen County, Plumas County, California

NWS Reno, NV issued this severe thunderstorm warning at Jul 10, 2007, 5:41 PM PDT for Lassen County, Plumas County, California. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2007, 5:41 PM PDT (00:41 UTC)
Expired
Jul 10, 2007, 6:30 PM PDT
In force
49 min
Issued by
NWS Reno, NV
Area
Counties, with a storm outline in the text

Counties Lassen County, CA, Plumas County, CA

The radar

The Reno radar (KRGX), 69 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 0.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
4216 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 110043
SVRREV
CAC035-063-110130-
/O.NEW.KREV.SV.W.0017.070711T0041Z-070711T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
541 PM PDT TUE JUL 10 2007

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN LASSEN COUNTY IN NORTHERN CALIFORNIA...
  EAST CENTRAL PLUMAS COUNTY IN NORTHERN CALIFORNIA...
  THIS INCLUDES THE CITY OF CHILCOOT...

* UNTIL 630 PM PDT

* AT 538 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...FREQUENT
  LIGHTNING AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED
  NEAR FRENCHMAN LAKE...OR ABOUT 7 MILES NORTH OF CHILCOOT...AND MOVING
  WEST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRENCHMAN LAKE BY 545 PM PDT...
  7 MILES EAST OF LAKE DAVIS BY 630 PM PDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR FRENCHMAN LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3974 12013 3993 12005 4006 12044 3991 12053

$$

BENINATO
2 follow-up statements
000 
WWUS55 KREV 110107
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
605 PM PDT TUE JUL 10 2007

CAC035-063-110130-
/O.CON.KREV.SV.W.0017.000000T0000Z-070711T0130Z/
LASSEN CA-PLUMAS CA-
605 PM PDT TUE JUL 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM PDT
FOR EAST CENTRAL PLUMAS AND EXTREME SOUTHEASTERN LASSEN COUNTIES...

AT 603 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...FREQUENT LIGHTNING AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR FRENCHMAN LAKE...OR ABOUT 9 MILES
SOUTHWEST OF DOYLE...MOVING NORTHWEST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN PLUMAS COUNTY AT 620 PM PDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF ON OR NEAR FRENCHMAN LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3974 12013 3993 12005 4006 12044 3991 12053

$$

BENINATO
000 
WWUS55 KREV 110131
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
629 PM PDT TUE JUL 10 2007

CAC035-063-110139-
/O.EXP.KREV.SV.W.0017.000000T0000Z-070711T0130Z/
LASSEN CA-PLUMAS CA-
629 PM PDT TUE JUL 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PLUMAS AND
EXTREME SOUTHEASTERN LASSEN COUNTIES EXPIRES AT 630 PM PDT...

THE SEVERE THUNDERSTORM OVER FRENCHMAN LAKE HAS WEAKENED. LOCALLY 
HEAVY RAIN...FREQUENT LIGHTNING...SMALL HAIL AND WIND GUSTS UP TO 50 
MPH CAN STILL BE EXPECTED NEAR AND WEST OF FRENCHMAN LAKE UNTIL 700 
PM PDT.

LAT...LON 3974 12013 3993 12005 4006 12044 3991 12053

$$

BENINATO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:50 PM PDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 10, 2:50 PM PDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
250 PM PDT TUE JUL 10 2007

...CORRECTED FOR END TIME OF RED FLAG WARNING...

.SHORT TERM...
CONVECTION IS FIRING UP ALONG THE SIERRA AND IN THE WESTERN NV
VALLEYS MOVING NORTH TO NORTHWEST IN THE MOIST SOUTHEAST FLOW ALOFT.
WATER VAPOR IMAGERY CLEARLY DEPICTS MOISTURE PLUME MOVING INTO
CENTRAL CA AND AS FAR NORTH AS CENTRAL NEVADA. DEEPER MOISTURE WILL
BE CONFINED CLOSER TO THE LOW OFF THE COAST AND BENEATH BEST
DYNAMICS FROM SHORTWAVES ROTATING AROUND THIS LOW. EXPECT SCATTERED
CONVECTION TO CONTINUE THROUGH 06Z OR SO ALONG THE SIERRA AND JUST
TO THE EAST WITH ISOLATED THUNDERSTORMS ELSEWHERE. STORMS WILL BE
WETTER ACROSS THE SIERRA AND DRIER AS YOU GO FURTHER EAST. SHEAR
PROFILES AND STRONG INSTABILITY SUGGEST THE POSSIBILITY FOR SEVERE
STORMS THIS AFTERNOON AND EVENING WITH THE PRIMARY CONCERN STRONG
OUTFLOW WINDS. CONTINUED THE FLASH FLOOD WATCH FOR BURN AREAS IN
TAHOE AND LASSEN COUNTIES AS ANY BRIEF HEAVY RAIN OVER THE ANGORA
BURN AREA OR ANTELOPE COMPLEX COULD DEFINITELY CAUSE PROBLEMS.

SOME OVERNIGHT CONVECTION MAY LINGER MAINLY OVER THE SIERRA THROUGH
LATE TONIGHT INTO EARLY WED MORNING AS WOULD NOT TAKE MUCH ENERGY TO
GENERATE CONVECTION IN VERY MOIST AND CONTINUED UNSTABLE AIRMASS.
ANOTHER MORE SIGNIFICANT SHORTWAVE IS DEPICTED BY BOTH THE GFS AND
NAM FOR TOMORROW. THIS WAVE WILL PUSH NORTH TO NEAR THE TAHOE BASIN
WED MORNING THEN NORTH OF I-80 BY LATE MORNING. THE GFS PUSHES THIS
SHORTWAVE TO THE ID/OR BORDER BY 00Z WHILE THE NAM HOLDS THE ENERGY
BACK ACROSS NORTHEAST CA AND NORTHERN NV THROUGH THE EVENING.
PRECIPITABLE WATER VALUES (PW) WILL BE BETWEEN .8 - 1.0 INCHES
ACROSS NORTHWEST NV AND THE SIERRA. ALTHOUGH ENERGY FROM WEDNESDAYS
SHORTWAVE INDICATE BEST DYNAMICS UP TOWARD THE ID/OR BORDER DURING
STRONGEST DAYTIME HEATING...RE-EMERGENCE OF AFTERNOON WESTERLIES
WILL ALSO PLAY A ROLE IN THUNDERSTORM DEVELOPMENT. AS THE WESTERLIES
KICK IN TOMORROW AFTERNOON...EXPECT A STRONG CONVERGENCE ZONE TO
DEVELOP ALONG AND JUST EAST OF THE SIERRA FRONT. WITH HIGH PW
VALUES...TOMORROW LOOKS TO BE THE BEST SETUP FOR POTENTIAL FLASH
FLOODING AS THE THETA-E RIDGE EXTENDS FROM MONO COUNTY NORTH THROUGH
THE RENO-CARSON AREAS INTO EASTERN LASSEN AND NORTHERN WASHOE
COUNTIES. THIS IS A SCENARIO THAT HAS RESULTED IN LOCALIZED FLASH
FLOODING IN THE PAST AS THE PAH RAH...VIRGINIA...AND PINE NUT RANGES
ENHANCE CONVERGENCE AND LIFT. WILL ISSUE A FLASH FLOOD WATCH FOR THE
SIERRA AND WESTERN NV ZONES JUST TO THE LEE OF THE SIERRA. MODERATE
STORM MOVEMENT MAY BE THE ONE FACTOR THAT LESSENS THE FLASH FLOOD
POTENTIAL TOMORROW.

THUNDERSTORMS COVERAGE WILL DECREASE TOWARD THE END OF THE WEEK.
MOIST UNSTABLE AIRMASS WILL PERSIST WITH IN WEAK SOUTHERLY FLOW BUT
NO STRONG FORCING MECHANISM IN PLACE FOR ANY ORGANIZED CONVECTION.
BY FRIDAY ONLY ISOLATED CONVECTION IS EXPECTED ALONG THE HIGHWAY 50
CORRIDOR. EXPECT TEMPERATURES TO BE HIGHER BY SEVERAL DEGREES
TONIGHT AS CLOUD COVER AND INCREASED WINDS INHIBIT RADIATIONAL
COOLING AND MAY SEE A FEW DEGREES DROP IN TEMPERATURES TOMORROW DUE
TO INCREASED CLOUD COVER. THUNDERSTORMS COVERAGE WILL DECREASE
TOWARD THE END OF THE WEEK. MOIST UNSTABLE AIRMASS WILL PERSIST WITH
IN WEAK SOUTHERLY FLOW BUT NO STRONG FORCING MECHANISM IN PLACE FOR
ANY ORGANIZED CONVECTION.

.LONG TERM...SATURDAY THROUGH TUESDAY...
LOWERED SKY COVER FOR THE NORTHERN TWO-THIRDS OF THE CWA...OTHERWISE
VERY FEW CHANGES TO THE EXTENDED FORECAST.

THE DETERMINISTIC GFS RUN CONTINUES TO BE MORE AMPLIFIED WITH THE
WESTERN RIDGE...AND THEREFORE WARMER...THAN THE ECMWF...CANADIAN
SPAGHETTI PLOTS...AND THE GFS ENSEMBLE MEAN. THEREFORE...I KEPT THE
TREND OF BELOW DETERMINISTIC MOS TEMPERATURES (CLOSER TO THE GFS
ENSEMBLE MEAN TEMPS). I LEFT THE SLIGHT CHANCE POPS SOUTH WITH SOME
UNCERTAINTY AS TO THE STRENGTH OF THE AFTERNOON WESTERLY FLOW. IF
THE ECMWF IS RIGHT...THE ENTIRE CWA WILL BE CONVECTION FREE BEYOND
SATURDAY WITH GOOD WESTERLY FLOW TO BLAST OUT INSTABILITY IN THE
FAVORED MONO-MINERAL CONVERGENCE ZONE. SNYDER
&&

.AVIATION...
ISOLATED THUNDERSTORMS EXPECTED TO DEVELOP ALONG KRNO-KBIH ROUTE BY
20-21Z AND THEN INCREASE IN BOTH AREAL COVERAGE AND INTENSITY AS
THEY SPREAD NORTHWARD ACROSS MUCH OF WESTERN NEVADA...SIERRA AND
NORTHEAST CALIFORNIA. LOCALLY HEAVY RAIN AND STRONG OUTFLOW WINDS
WITH STRONGER CELLS AS THEY TRACK GENERALLY NW-N AROUND 15KT.
OUTFLOW WIND GUSTS IN EXCESS OF 45KT POSSIBLE. SNYDER

&&

.FIRE WEATHER...
THUNDERSTORM EVENT UNDERWAY WITH RED FLAG WARNINGS IN EFFECT FOR ALL
OF THE FORECAST AREA.  BEST CHANCES FOR STORMS CONTINUE TO BE ALONG
THE SIERRA AND THE LOWER ELEVATIONS FROM EASTERN LASSEN COUNTY
SOUTHWARD THROUGH THE RENO-CARSON CITY AREA AND DOWN TO SOUTHERN
LYON AND WESTERN MINERAL COUNTY.  HEAVY RAIN WILL BE LIMITED TO
AREAS DIRECTLY UNDER THE STORM CORES...OUTFLOW WIND GUSTS BETWEEN 40
AND 60 MPH AND PERHAPS SOME HAIL WITH THE STRONGEST CELLS.
FOR THIS EVENING OVER NORTHERN WASHOE...PERSHING AND CHURCHILL
COUNTIES COVERAGE WILL BE ISOLATED BUT THE OUTFLOW WIND GUSTS WILL
BE JUST AS STRONG.

THERE IS A CHANCE STORMS WILL CONTINUE DEEP INTO TONIGHT AS MOISTURE
AND INSTABILITY CONTINUE TO MOVE INTO THE AREAS FROM THE SOUTH.

A SECOND ROUND OF ACTIVE WEATHER IS EXPECTED TOMORROW AS A SECOND
BIG SPOKE OF ENERGY ROTATES AROUND THE LOW OFF THE CALIFORNIA COAST
AND OVER WESTERN NEVADA.  FORTUNATELY THE MOISTURE WILL BE HIGH
ENOUGH THAT DRY LIGHTNING WILL NOT BE A SIGNIFICANT THREAT. STORM
CORES ARE EXPECTED TO BE LARGER TOMORROW WITH THE INCREASED AMOUNT
OF MOISTURE...THUS THERE IS A LOWER CHANCE FOR LIGHTNING STRIKES
OUTSIDE OF THE CORES.  HEAVY RAIN WILL ALSO BE A LARGER PROBLEM
TOMORROW ALONG WITH GUSTY OUTFLOW WINDS.

ISOLATED STORMS ARE EXPECTED TO CONTINUE THROUGH THE REST OF THE
WEEK...WITH A DRIER FLOW POSSIBLE BY LATE THIS WEEKEND.  BRONG

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
     NVZ450-453-458-459.

     FLASH FLOOD WATCH TONIGHT FOR NVZ002.

     FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR NVZ002-003-005.

CA...RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR
     CAZ270-271-278.

     FLASH FLOOD WATCH TONIGHT FOR CAZ071-072.

     FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     EVENING FOR CAZ070>073.

     RED FLAG WARNING UNTIL 11 PM PDT THIS EVENING FOR CAZ272-273.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 10, 4:28 AM PDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
428 AM PDT TUE JUL 10 2007

CAZ070>073-NVZ001>005-110000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
428 AM PDT TUE JUL 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LOW PRESSURE SYSTEM OFF THE WEST COAST AND HIGH PRESSURE
CENTERED NEAR THE FOUR CORNERS REGION WILL COMBINE TO PULL SUBTROPICAL
MOISTURE NORTHWARD INTO EASTERN CALIFORNIA AND WESTERN NEVADA THROUGH
TONIGHT. AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHWARD FROM THE BAJA
PENINSULA LATER TODAY AND PROVIDE LARGE SCALE FORCING TO GENERATE
SCATTERED SHOWERS AND THUNDERSTORMS...ESPECIALLY FROM ALPINE COUNTY
NORTHWARD THROUGH LAKE TAHOE INTO PLUMAS AND LASSEN COUNTIES...AND
THE SIERRA FRONT FROM THE PINE NUTS TO THE VIRGINIA RANGE.

SEE THE LATEST FLASH FLOOD WATCH /WGUS65 KREV FFAREV/...RED FLAG
WARNING /WWUS85 KREV RFWREV/ AND SPECIAL WEATHER STATEMENT
/WWUS85 KREV SPSREV/ FOR MORE DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

PLENTY OF MOISTURE AND UPPER LEVEL ENERGY WILL LIKELY PRODUCE
ANOTHER DAY OF SCATTERED SHOWERS AND THUNDERSTORMS ON WEDNESDAY.
THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND STRONG DOWNBURST
WINDS. HIGH PRESSURE WILL BUILD INTO THE AREA THURSDAY THROUGH
MONDAY WITH ONLY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW
WINDS AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE.

SKYWARN ACTIVATION WILL BE REQUIRED EACH AFTERNOON AND EVENING
THROUGH WEDNESDAY.

MJD

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 10, 3:53 PM PDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
353 PM PDT TUE JUL 10 2007

NVZ003-102330-
GREATER RENO-CARSON CITY-MINDEN AREA-
353 PM PDT TUE JUL 10 2007

...STRONG THUNDERSTORM SOUTH OF PALOMINO VALLEY...

AT 348 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES EAST OF SPANISH SPRINGS...OR 18 MILES
NORTHEAST OF RENO...AND MOVING NORTHWEST AT 5 MPH.

OCCASIONAL LIGHTNING...BRIEF HEAVY RAIN WITH RAINFALL AMOUNTS OF
AROUND ONE QUARTER INCH PER HOUR REDUCING VISIBILITIES TO AROUND
THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS
OF AROUND 40 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

BENINATO
Special weather statement, Jul 10, 4:24 PM PDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
424 PM PDT TUE JUL 10 2007

NVZ003-110000-
GREATER RENO-CARSON CITY-MINDEN AREA-
424 PM PDT TUE JUL 10 2007

...THUNDERSTORM PRODUCING FREQUENT LIGHTNING AND STRONG OUTFLOW
WINDS...

AT 422 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES EAST OF SPANISH SPRINGS...OR 13 MILES
NORTHEAST OF RENO...AND MOVING WEST AT 5 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF
AROUND UP TO ONE QUARTER INCH...AND STRONG GUSTY WINDS OF AROUND 40
TO 50 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR PATRICK BY 435 PM PDT.
  NEAR RENO BY 500 PM PDT.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

BENINATO
Special weather statement, Jul 10, 4:29 PM PDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
429 PM PDT TUE JUL 10 2007

CAZ071-072-110015-
GREATER LAKE TAHOE AREA-LASSEN-EASTERN PLUMAS-EASTERN SIERRA
COUNTIES-
429 PM PDT TUE JUL 10 2007

...STRONG THUNDERSTORM PRODUCING FREQUENT LIGHTNING OVER TRUCKEE...

AT 426 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PROSSER CREEK RESERVOIR...AND MOVING
NORTHWEST AT 20 MPH.

FREQUENT DEADLY LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS
POSSIBLE OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO
LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG
GUSTY WINDS OF AROUND 40 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR PROSSER CREEK RESERVOIR BY 440 PM PDT.
  NEAR INDEPENDENCE LAKE BY 500 PM PDT.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

HOON
Special weather statement, Jul 10, 5:29 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
529 PM PDT TUE JUL 10 2007

NVZ001-004-110115-
MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
529 PM PDT TUE JUL 10 2007

...STRONG THUNDERSTORM WINDS EXPECTED SOUTH OF FALLON...

AT 529 PM PDT...A STRONG THUNDERSTORMS WAS LOCATED 29 MILES SOUTH OF
FALLON...OR 12 MILES EAST OF SCHURZ. THE STORM WAS MOVING NORTH AT 20
MPH.

OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS OF 40 TO 50 MPH WITH
AREAS OF BLOWING DUST...ARE EXPECTED WITH THIS STORM. MOTORISTS
ALONG HIGHWAY 95 SOUTH OF FALLON SHOULD BE ALERT FOR REDUCED
VISIBILITIES AND GUSTY WINDS. IF THE STORM HOLDS TOGETHER...IT WILL
BRING GUSTY WINDS OF 40 TO 50 MPH TO FALLON BY AROUND 6:30 PM.

IF YOU ARE IN THE PATH OF...SEEK SHELTER INDOORS. STAY TUNED TO NOAA
ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL
MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

SNYDER
Special weather statement, Jul 10, 5:29 PM PDT, 12 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE RENO NV
529 PM PDT TUE JUL 10 2007

NVZ001-004-110115-
MINERAL AND SOUTHERN LYON COUNTIES-WESTERN NEVADA BASIN AND RANGE
INCLUDING PYRAMID LAKE-
529 PM PDT TUE JUL 10 2007

...STRONG THUNDERSTORM WINDS EXPECTED SOUTH OF FALLON...

AT 529 PM PDT...A STRONG THUNDERSTORM WAS LOCATED 29 MILES SOUTH OF
FALLON...OR 12 MILES EAST OF SCHURZ. THE STORM WAS MOVING NORTH AT 20
MPH.

OCCASIONAL LIGHTNING...AND STRONG GUSTY WINDS OF 40 TO 50 MPH WITH
AREAS OF BLOWING DUST...ARE EXPECTED WITH THIS STORM. MOTORISTS
ALONG HIGHWAY 95 SOUTH OF FALLON SHOULD BE ALERT FOR REDUCED
VISIBILITIES AND GUSTY WINDS. IF THE STORM HOLDS TOGETHER...IT WILL
BRING GUSTY WINDS OF 40 TO 50 MPH TO FALLON BY AROUND 6:30 PM.

IF YOU ARE IN THE PATH OF...SEEK SHELTER INDOORS. STAY TUNED TO NOAA
ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL
MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

SNYDER
Special weather statement, Jul 10, 5:34 PM PDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
534 PM PDT TUE JUL 10 2007

CAZ071-110115-
LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES-
534 PM PDT TUE JUL 10 2007

...STRONG THUNDERSTORM MOVING WEST TOWARD FRENCHMAN LAKE...

AT 530 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF CHILCOOT...AND MOVING WEST
AT 10 MPH.

FREQUENT LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE QUARTER INCH...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 40 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR FRENCHMAN LAKE BY 550 PM PDT.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. ANY BOATERS OR RECREATORS ON FRENCHMAN LAKE ARE
URGED TO LEAVE THE LAKE IMMEDIATELY AND SEEK SHELTER INDOORS IF
POSSIBLE.

STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/RENO ON THE
INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS.

BENINATO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 3:38 PM PDTSevere Thunderstorm WarningREVMono37 min

Nearby

Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.